MAUDE Adverse Event Report: SYNTHES GMBH TABLE TOP ROD CUTTER AND BENDER; CUTTER SURGICAL

SYNTHES GMBH TABLE TOP ROD CUTTER AND BENDER; CUTTER SURGICAL
Catalog Number 388.750
Medical Device Problem Code Material Integrity Problem (2978)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Complainant part is expected to be returned for manufacturer review/investigation, but has yet to be received.Reporter is a j&j employee.The investigation could not be completed; no conclusion could be drawn, as no product was received.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from synthes reports an event in (b)(6) as follows: it was reported that on an unknown date, the table top rod cutter and bender was reported to be broken.There was no surgical or patient impact.There is no further information available.This report is for 1 table top rod cutter and bender.This is report 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H3, h6: part: (b)(4).Lot: 7l16190.Manufacturing site: umkirch.Release to warehouse date: august 18, 2020.A manufacturing record evaluation was performed for the finished device lot number, and no non-conformances were identified.Visual inspection: the uss rod cut+bend-device (part #: (b)(4), lot #: 7l16190) was received at us customer quality (cq).Upon visual inspection, components (b)(4) were disassembled and not attached to the device.No defect could be observed.Functional test: a functional assessment was performed with the complaint device by reassembling all three components to their respective positions.By pressing down and up on component (b)(4) the device was able to preform and would bend a rod if one was available.Component (b)(4) was used to help maintain the device stable on the table when applying pressure during usage.Component 5(b)(4) is used to set the length of the rod.No defect or issue was observed.Can the complaint be replicated with the returned device? no.Dimensional inspection: no dimensional inspection was performed as there was no damage to the device.Document/specification review: current and manufactured revisions were reviewed.No design issues or discrepancies were identified.Complaint confirmed? no.Investigation conclusion: this complaint is not confirmed as the device was not broken or damage.Moreover it was assessed and found to be performing as intended.No root cause could definitively be determined for the reported complaint condition.No new, unique or different patient harms were identified as a result of this evaluation.There was no indication that a design or manufacturing issue contributed to the complaint.No design issues were observed during the document/specification review.Based on the investigation findings, it has been determined that no corrective and/or preventive action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
TABLE TOP ROD CUTTER AND BENDER
Common Device Name
CUTTER SURGICAL
Manufacturer (Section D)
SYNTHES GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
MDR Report Key11921457
Report Number8030965-2021-04451
Device Sequence Number16374666
Product Code FZT
UDI-Device Identifier07611819053243
UDI-Public(01)07611819053243
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/05/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number388.750
Device Lot Number7L16190
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/20/2021
Initial Date Received by Manufacturer 05/05/2021
Supplement Date Received by Manufacturer07/20/2021
Initial Report FDA Received Date06/02/2021
Supplement Report FDA Received Date08/02/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1